Alert archive / Kansas / River Flood Warnings in 2024
River Flood Warning 13, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 7, 2024, 9:37 AM CDT for Labette County, Neosho County, Kansas. It took effect at May 7, 2024, 9:08 PM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- May 7, 2024, 9:37 AM CDT (14:37 UTC)
- In effect from
- May 7, 2024, 9:08 PM CDT
- Expired
- May 9, 2024, 1:48 PM CDT
- In force
- 41 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 143 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 20.38 ft at May 8, 2024, 5:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
494
WGUS43 KICT 071437
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
937 AM CDT Tue May 7 2024
...The National Weather Service in Wichita KS has issued a Flood
Warning for the following rivers in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
Neosho River at Oswego affecting Labette and Cherokee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Additional information is available at www.weather.gov.
&&
KSC099-133-080245-
/O.NEW.KICT.FL.W.0013.240508T0208Z-240509T1848Z/
/PPFK1.1.ER.240508T0208Z.240508T1200Z.240509T0648Z.NO/
937 AM CDT Tue May 7 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY THURSDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River near Parsons.
* WHEN...From this evening to early Thursday afternoon.
* IMPACTS...At 23.0 feet, Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Tuesday the stage was 14.1 feet.
- Bankfull stage is 21.0 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 22.5 feet tomorrow morning.
It will then fall below flood stage early Thursday morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Parsons 21.0 14.1 Tue 8 am CDT 22.5 19.7 12.1
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-080245-
/O.NEW.KICT.FL.W.0014.240508T1113Z-240510T0636Z/
/OSWK1.1.ER.240508T1113Z.240509T0000Z.240509T1236Z.NO/
937 AM CDT Tue May 7 2024
...FLOOD WARNING IN EFFECT FROM WEDNESDAY MORNING TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River at Oswego.
* WHEN...From Wednesday morning to early Friday morning.
* IMPACTS...At 19.5 feet, Xavier Road leading north from the river
gage begins to see water near the road.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Tuesday the stage was 8.8 feet.
- Bankfull stage is 17.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 18.8 feet tomorrow evening. It
will then fall below flood stage Thursday morning.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Oswego 17.0 8.8 Tue 7 am CDT 17.3 17.2 10.4
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
Darmofal3 follow-up statements
957
WGUS83 KICT 071946
FLSICT
Flood Statement
National Weather Service Wichita KS
246 PM CDT Tue May 7 2024
...The Flood Warning is extended for the following rivers in
Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
Neosho River at Oswego affecting Labette and Cherokee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Additional information is available at www.weather.gov.
&&
KSC099-133-080800-
/O.EXT.KICT.FL.W.0013.240508T0330Z-240509T2000Z/
/PPFK1.1.ER.240508T0330Z.240508T1200Z.240509T0800Z.NO/
246 PM CDT Tue May 7 2024
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO THURSDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River near Parsons.
* WHEN...From this evening to Thursday afternoon.
* IMPACTS...At 23.0 feet, Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
* ADDITIONAL DETAILS...
- At 2:00 PM CDT Tuesday the stage was 17.2 feet.
- Bankfull stage is 21.0 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 22.3 feet tomorrow morning.
It will then fall below flood stage early Thursday morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Parsons 21.0 17.2 Tue 2 pm CDT 22.3 18.4 13.9
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-080800-
/O.EXT.KICT.FL.W.0014.240508T0916Z-240510T0831Z/
/OSWK1.1.ER.240508T0916Z.240509T0000Z.240509T1431Z.NO/
246 PM CDT Tue May 7 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River at Oswego.
* WHEN...From late tonight to early Friday morning.
* IMPACTS...At 19.5 feet, Xavier Road leading north from the river
gage begins to see water near the road.
* ADDITIONAL DETAILS...
- At 1:45 PM CDT Tuesday the stage was 11.8 feet.
- Bankfull stage is 17.0 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 19.4 feet tomorrow evening. It
will then fall below flood stage late Thursday morning.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Oswego 17.0 11.8 Tue 1 pm CDT 19.1 15.9 10.3
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
Darmofal296
WGUS83 KICT 080130
FLSICT
Flood Statement
National Weather Service Wichita KS
830 PM CDT Tue May 7 2024
...The Flood Warning continues for the following rivers in Kansas...
Neosho River near Parsons affecting Neosho and Labette Counties.
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
&&
KSC099-133-081330-
/O.EXT.KICT.FL.W.0013.240508T0600Z-240509T1715Z/
/PPFK1.1.ER.240508T0600Z.240508T1800Z.240509T0515Z.NO/
830 PM CDT Tue May 7 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY THURSDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River near Parsons.
* WHEN...From late tonight to early Thursday afternoon.
* IMPACTS...At 21.0 feet, Significant flooding of the flood plain
begins to occur affecting agricultural fields.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Tuesday the stage was 19.3 feet.
- Bankfull stage is 21.0 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 21.9 feet early
tomorrow afternoon. It will then fall below flood stage early
Thursday morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Parsons 21.0 19.3 Tue 7 pm CDT 21.7 15.6 13.9
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-081330-
/O.CON.KICT.FL.W.0014.240508T0916Z-240510T0831Z/
/OSWK1.1.ER.240508T0916Z.240509T0000Z.240509T1431Z.NO/
830 PM CDT Tue May 7 2024
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River at Oswego.
* WHEN...From late tonight to early Friday morning.
* IMPACTS...At 19.5 feet, Xavier Road leading north from the river
gage begins to see water near the road.
* ADDITIONAL DETAILS...
- At 1:45 PM CDT Tuesday the stage was 11.8 feet.
- Bankfull stage is 17.0 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 19.4 feet tomorrow evening. It
will then fall below flood stage late Thursday morning.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Oswego 17.0 11.8 Tue 1 pm CDT 19.4 13.2 10.2
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
Metzger164
WGUS83 KICT 081403
FLSICT
Flood Statement
National Weather Service Wichita KS
903 AM CDT Wed May 8 2024
...The Flood Warning continues for the following rivers in Kansas...
Neosho River at Oswego affecting Labette and Cherokee Counties.
...The Flood Warning is cancelled for the following rivers in
Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
&&
KSC099-133-081515-
/O.CAN.KICT.FL.W.0013.000000T0000Z-240508T1403Z/
/PPFK1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CDT Wed May 8 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Neosho River near Parsons.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Wednesday the stage was 20.1 feet and falling.
- Bankfull stage is 21.0 feet.
- Forecast...The river has crested and will continue to fall to
12.1 feet Monday morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Neosho River
Parsons 21.0 20.1 Wed 8 am CDT 13.5 12.3 12.5
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-090215-
/O.EXT.KICT.FL.W.0014.000000T0000Z-240509T1443Z/
/OSWK1.1.ER.240508T1443Z.240508T1700Z.240508T2043Z.NO/
903 AM CDT Wed May 8 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River at Oswego.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 17.0 feet, The left bank begins to overflow and
floods agricultural fields. Also, the dirt county road, 13000
Road, along the north side of the river bank starts to flood at
1.5 miles downstream of gage site where the bridge crosses
Lightning Creek.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Wednesday the stage was 16.4 feet and rising.
- Bankfull stage is 17.0 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 17.5 feet this afternoon. It
will then fall below flood stage late this afternoon.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Neosho River
Oswego 17.0 16.4 Wed 7 am CDT 11.5 9.9 10.1
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
PearceWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 7, 6:41 AM CDT, 2 hours 56 minutes earlier. Its key messages:
- Chance for elevated storms Wednesday morning across southeast Kansas, some of them could become strong or severe
- Dry and quiet weather to prevail for Thursday thru the weekend.
Area forecast discussion, May 7, 6:41 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Wichita KS 641 AM CDT Tue May 7 2024 .KEY MESSAGES... - Chance for elevated storms Wednesday morning across southeast Kansas, some of them could become strong or severe - Dry and quiet weather to prevail for Thursday thru the weekend. && .DISCUSSION... Issued at 225 AM CDT Tue May 7 2024 Quiet weather conditions will prevail today with westerly winds and drier air overspreading the region. Meanwhile current satellite water vapor imagery shows a deep upper level low pressure system continuing to spin over the Dakotas. Models show an embedded short wave rotating around the southern periphery of this low pressure system across Nebraska and Kansas for late tonight heading into Wednesday. This upper short wave induces a strengthening low level jet and rapid moisture transport over eastern Kansas into a decent 700mb baroclinic zone late tonight/Wednesday morning. This signal combined with steep mid-level lapse rates,decent elevated CAPE, and favorable 1-6km shear could spark of severe elevated convection around daybreak Wednesday morning over far southeast Kansas or locations just to the northeast in western Missouri which is supported by increasing HREF model probability of 4hr max Refl paintball. This upper wave will push another frontal boundary southward across the area on Wednesday where storms will re-develop ahead of this front which looks to affect areas mainly east of southeast Kansas. Dry and quiet weather conditions look to prevail for Thursday into the weekend as surface high pressure builds over the region. Long range models are hinting at next chance of storms possibly affecting the region on Monday. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 636 AM CDT Tue May 7 2024 Patchy fog was impacting parts of the Flint Hills and southeast Kansas this morning but should mix out by 14Z or sooner. VFR will prevail thereafter with light and variable winds becoming breezy and westerly. Gusts to around 35 mph will be common in central Kansas this afternoon. Winds will diminish this evening while backing to an east or southeast direction. The storm system over the Northern Plains will pivot southeastward driving another frontal boundary into central KS this evening where an isolated shower may develop. Widely scattered showers and storms may also develop toward dawn on Wed over portions of the Flint Hills and southeast KS but confidence is too low to mention in TAFs at this time. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...CDJ AVIATION...MWM
Hazardous weather outlook, May 7, 3:28 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 328 AM CDT Tue May 7 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080830- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 328 AM CDT Tue May 7 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Minor flooding will continue on the Fall River at Fredonia today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms to affect far southeast Kansas Wednesday morning. A few strong to severe storms are possible with large hail as the main hazard. There is a chance for hit-or-miss showers and thunderstorms across the region from Sunday night into next week, but the overall potential for severe weather looks low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, May 7, 9:18 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
918 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Rain 1 NNW Coyville 37.71N 95.91W
05/07/2024 M2.25 Inch Wilson KS CO-OP Observer
CO-OP Observer station CYVK1 1.4 NW
Coyville.
0700 AM Rain Longton 37.38N 96.08W
05/07/2024 M2.46 Inch Elk KS CO-OP Observer
CO-OP Observer station LGTK1 Longton.
0800 AM Rain 1 N Grenola 37.36N 96.45W
05/07/2024 M2.18 Inch Elk KS CO-OP Observer
CO-OP Observer station GRNK1 0.6 N Grenola.
&&Local storm report, May 7, 9:20 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
920 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Fredonia 37.53N 95.83W
05/07/2024 M2.02 Inch Wilson KS CO-OP Observer
CO-OP Observer station FREK1 Fredonia.
0815 AM Rain 1 S Climax 37.71N 96.22W
05/07/2024 M2.14 Inch Greenwood KS Mesonet
Mesonet station CMXK1 0.8 S Climax.
0700 AM Rain 1 SSE Howard 37.46N 96.26W
05/07/2024 M2.05 Inch Elk KS Cocorahs
Cocorahs station KS-EK-5 Howard 0.9 SSE.
0800 AM Rain 1 N Grenola 37.36N 96.45W
05/07/2024 M2.01 Inch Elk KS Mesonet
Mesonet station GRLK1 0.5 N Grenola.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:18 PM CDT | Special Weather Statement | ICT | Sumner | 27 min |
| May 6, 7:39 PM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| May 6, 7:46 PM CDT | Special Weather Statement | ICT | Elk | 29 min |
| May 6, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 56 min |
| May 6, 7:54 PM CDT | Special Weather Statement | ICT | Ellsworth | 36 min |
| May 6, 8:09 PM CDT | Special Weather Statement | ICT | Elk | 36 min |
| May 6, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 56 min |
| May 6, 8:33 PM CDT | Special Weather Statement | ICT | Ellsworth | 57 min |
| May 6, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 59 min |
| May 6, 8:47 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 23 hr |
| May 6, 8:51 PM CDT | Tornado Warning | ICT | Chautauqua, Elk | 39 min |
| May 6, 8:52 PM CDT | Special Weather Statement | ICT | Saline | 53 min |
| May 6, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 80 min |
| May 6, 9:22 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 53 min |
| May 6, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Wilson, Woodson | 63 min |
| May 6, 9:51 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 16 min |
| May 6, 10:23 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 44 min |
| May 6, 11:28 PM CDT | Areal Flood Warning | ICT | Labette, Neosho | 75 min |
| May 7, 2:28 AM CDT | River Flood Warning | ICT | Wilson | 33 hr |
| May 7, 9:37 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 29 hr |
Nearby
River Flood Warnings in Kansas, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.